Mississippi, 2025

Flash Flooding in Mississippi, June 14, 2025

June 14, 2025 · NWS MEG · 3 events in 1 county or zone

Pulse-type showers and thunderstorms continued during the afternoon hours with torrential rainfall rates. Due to a lack of shear, slow moving/nearly stationary storm motion heightened flash flooding threats, particularly over urban areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Pulse-type showers and thunderstorms continued during the afternoon hours with torrential rainfall rates. Due to a lack of shear, slow moving/nearly stationary storm motion heightened flash flooding threats, particularly over urban areas. A storm developed over Tupelo, MS and dumped buckets of rain over the area resulting in widespread flash flooding. The airport recorded 3.43 inches and set a daily rainfall record.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 14, 1:30 PM CST, 3 hours 48 minutes earlier. Its key messages:

  • Updated at 229 PM CDT Sat Jun 14 2025
  • Scattered showers and thunderstorms will continue through the end of next week. Severe weather chances will remain limited during the daytime hours each day with strong winds and localized heavy rainfall as the threats.
  • Hot and humid conditions will develop late next week, with heat indices of 100 to 105 expected by next Saturday.
Area forecast discussion, Jun 14, 1:30 PM CST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
230 PM CDT Sat Jun 14 2025

...New DISCUSSION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 229 PM CDT Sat Jun 14 2025

- Scattered showers and thunderstorms will continue through the
  end of next week. Severe weather chances will remain limited
  during the daytime hours each day with strong winds and
  localized heavy rainfall as the threats.

- Hot and humid conditions will develop late next week, with heat
  indices of 100 to 105 expected by next Saturday.

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 229 PM CDT Sat Jun 14 2025

GOES Water Vapor satellite trends place an upper-level low over
southern Indiana this afternoon. Regional WSR-88D radar trends
show isolated/scattered showers and thunderstorms associated with
this low mainly over western Kentucky, southeast Missouri, and
into portions of northern Alabama and north Mississippi.
Meanwhile, another MCS is located over eastern Oklahoma and
western Arkansas. Mostly cloudy to cloudy skies have prevailed
across the Mid-South today with 2 PM temperatures ranging from the
upper 70s to lower 80s.

Additional isolated to scattered showers and thunderstorms are
expected through the remainder of the afternoon. Latest
mesoanalysis yields between 1000-2500 J/kg of surface-based CAPE
with very weak shear. (20 kts or less) As a result, pulse-type
showers and thunderstorms will be the dominant convective mode.
Severe thunderstorm potential will remain low at best with
convective activity gradually weakening around or after sunset.

Short-term model trends indicate another weak open wave trough
will form across portions of the Middle and Lower Mississippi
Valleys over the next 24-36 hours and remain across the region
through Tuesday. This will result in continued convective chances
across the Mid-South during this period, especially each
afternoon/early evening. This pulse-type environment will
continue through early next week with gusty winds the primary
threat for any strong thunderstorms. A localized heavy rainfall
threat will also exist as precipitable water values approach the
99th percentile around 2 inches.

Long-term deterministic and ensemble model solutions indicate an
upper-level ridge over the Southern Plains will gradually build
east into portions of the Lower Mississippi Valley by late next
week with temperatures rising into the lower to middle 90s across
some locations. These warmer temperatures combined with high
dewpoints may result in heat index values approaching heat
advisory criteria around 105 degrees over northwest Mississippi.
Isolated to scattered diurnally driven convection is anticipated
as the Mid-South will remain on the northeastern periphery of the
upper-level ridge axis.

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Sat Jun 14 2025

An upper low has lead to a largely persistence forecast. Sporadic
showers and occasional thunderstorms will continue affecting
terminals through the entire TAF period. Intermittent drops to
MVFR conditions will remain plausible with the movement of
convection. Overnight, showers look to briefly wane as fog
develops over the Mid-South, amids already saturated soils and
calm winds and MVFR conditions prevail. Fog should lift shortly
after sunrise as ceilings improve to VFR. Southwest winds will
remain gusty through this afternoon before going light around
sunset.

AEH

&&

.FIRE WEATHER...
Issued at 229 PM CDT Sat Jun 14 2025

Light winds and high humidity will persist into next week. Shower
and thunderstorm chances will persist each afternoon and evening.
Hot and humid conditions will return late next week with
temperatures rising into the lower to middle 90s.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...CJC
AVIATION...AEH

In the hours before

Special weather statement, Jun 14, 4:48 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Memphis TN
548 PM CDT Sat Jun 14 2025

MSZ015>017-142315-
Itawamba MS-Pontotoc MS-Lee MS-
548 PM CDT Sat Jun 14 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN PONTOTOC...SOUTHWESTERN
ITAWAMBA AND SOUTHERN LEE COUNTIES THROUGH 615 PM CDT...

At 548 PM CDT, Doppler radar was tracking a strong thunderstorm over
Furrs, or over Trace State Park, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tupelo, Pontotoc, Verona, Trace State Park, Tombigbee State Park,
Shannon, Plantersville, Troy, Furrs, Evergreen, Nettleton, Algoma,
Endville, Chiwapa, Mooreville, Ballardsville, Flowerdale, Rough Edge,
Old Union, and Nixon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3409 8852 3409 8872 3408 8872 3408 8886
      3419 8912 3433 8892 3425 8844
TIME...MOT...LOC 2248Z 295DEG 30KT 3422 8889

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CMA

The radar

The Columbus AFB radar (KGWX), 55 km away, was scanning. The volume nearest the first event began at 23:17 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, Lee

When
June 14, 5:18 PM CST to 6:18 PM CST
Where
Lee County, 1.85 mi SE of (Tup)lemons Arpt Tup to 1.4 mi S of Tupelo
Cause
Heavy Rain
Property damage
$5,000
Reported by
911 Call Center
Coordinates
34.249, -88.749

Multiple flooded roadways in Tupelo including: Lawndale Drive, Ida Street, West Main, N Madison Street, South Thomas Street, Pierce Street, and Varsity Drive.

Flash Flood, Lee

When
June 14, 6:00 PM CST to 7:00 PM CST
Where
Lee County, 2.69 mi NW of Verona to 2.65 mi NW of Verona
Cause
Heavy Rain
Property damage
$3,000
Reported by
Public
Coordinates
34.230, -88.730

Ruffwood Road and nearby roadways were impassable.

Flash Flood, Lee

When
June 14, 6:38 PM CST to 7:38 PM CST
Where
Lee County, 0.08 mi W of (Tup)lemons Arpt Tup to 0.23 mi NNW of (Tup)lemons Arpt Tup
Cause
Heavy Rain
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
34.270, -88.771

Coley Road, just west of the airport, was flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276154, 1276155, 1276156.